Alert archive / Idaho / Frost Advisories in 2017
Frost Advisory 3, NWS Pocatello, ID
NWS Pocatello, ID issued this frost advisory at Sep 23, 2017, 1:37 PM MDT. It took effect at Sep 24, 2017, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 23, 2017, 1:37 PM MDT (19:37 UTC)
- In effect from
- Sep 24, 2017, 12:00 AM MDT
- Expired
- Sep 24, 2017, 9:00 AM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
539 WWUS75 KPIH 231937 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 137 PM MDT Sat Sep 23 2017 IDZ017-020-021-240345- /O.NEW.KPIH.FR.Y.0003.170924T0600Z-170924T1500Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 137 PM MDT Sat Sep 23 2017 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY... The National Weather Service in Pocatello has issued a Frost Advisory, which is in effect from midnight tonight to 9 AM MDT Sunday. * TEMPERATURES...falling to 32 to 36 degrees late tonight. * IMPACTS...Sensitive vegetation, if left outdoors or uncovered, may freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
3 follow-up statements
876 WWUS75 KPIH 231940 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 140 PM MDT Sat Sep 23 2017 IDZ017-020-021-241000- /O.CON.KPIH.FR.Y.0003.170924T0600Z-170924T1500Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 140 PM MDT Sat Sep 23 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SUNDAY... * TEMPERATURES...falling to 32 to 36 degrees late tonight. * IMPACTS...Sensitive vegetation, if left outdoors or uncovered, may freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
655 WWUS75 KPIH 240931 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 331 AM MDT Sun Sep 24 2017 IDZ017-020-021-241500- /O.CON.KPIH.FR.Y.0003.000000T0000Z-170924T1500Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 331 AM MDT Sun Sep 24 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TEMPERATURES...falling to 32 to 36 degrees by Sunrise. * IMPACTS...Sensitive vegetation, if left outdoors or uncovered, may freeze. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
455 WWUS75 KPIH 241452 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 852 AM MDT Sun Sep 24 2017 IDZ017-020-021-241600- /O.EXP.KPIH.FR.Y.0003.000000T0000Z-170924T1500Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 852 AM MDT Sun Sep 24 2017 ...FROST ADVISORY WILL EXPIRE AT 9 AM MDT THIS MORNING... Temperatures were warming through the mid-30's this morning and thus the Frost Advisory will be allowed to expire at 9 AM MDT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this frost advisory went out at Sep 23, 8:49 AM MDT, 4 hours 48 minutes earlier.
Area forecast discussion, Sep 23, 8:49 AM MDT, 4 hours 48 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 849 AM MDT Sat Sep 23 2017 .DISCUSSION...A quick update this morning to expire the Freeze Warning for the Snake River Plain and Eastern Magic Valley as temperatures bottomed out in the mid-20's and lower 30's and are now on the rise. See the previous discussion below. Huston Freezing or near-freezing temperatures have settled into the Arco Desert and Snake Plain, so current Freeze Warning looks good. Areas of Freezing Fog have developed and have been most impactful in the Teton Valley where near Zero visibilities have been reported at times. As we head through today, daytime heating will allow for isolated very light rain and snow showers in higher terrain areas. An area of Low Pressure currently resides over North-Central Nevada and is forecast to lumber northeast through the day, reaching southwest Wyoming Monday morning. This track will be close enough to allow for precipitation to enter far SE Idaho in the ID Wasatch/Caribou Highlands/Bear Lake vicinity by late evening, with periods of Rain and Snow continuing into Monday Morning across this region. Precipitation is expected to reach as far West and as far north as perhaps Pine Creek Pass. South and East of there, significant Snow accumulations are possible, particularly above 6,000 feet elevation. 6 inches or more Snow are possible at the Highest Elevations. In bursts of heavier Precipitation, snow is possible in the Bear Lake Valley. Highest impacts to travel would likely be relegated to Sunday night and in heavier bursts of Snow. Those planning to travel though this Region or recreate in this region should plan on Hazardous Winter Weather. A Winter Weather Advisory has been issued to heighten awareness of these potential impacts. The Upper Low is forecast to quickly lift off to the North and East, ending the Snow over the Southeast Corner Monday. A trailing wave is forecast to aid in the production of isolated Valley Showers and Mountain Snow along the MT border/Continental Divide region Tuesday. A ridge of high pressure is forecast to build into the region by mid-week and persist through next Weekend, bringing a warming trend. Temperatures are expected to rise back to near Climatological averages by mid-week, with 70s returning to the Snake Plain for highs by Thursday. An Upper Low is forecast to be over/near UT Fri-Sun. Much uncertainty exists regarding its track and position. It may get close enough to provide some showers across the far SE corner Fri-Sun. AD/VP && .AVIATION...Isolated pockets of fog have developed this morning across eastern Idaho. The Teton Valley region KDIJ have been the most impacted. Today expect some mvfr ceiling conditions in the mountain terrain but for the most part vfr will be the rule. Tonight into Sunday the upper low brings some more showers into the southeast part of the state with mvfr conditions for ceilings. VP && .FIRE WEATHER...No fire weather concerns for several days with fuels now non critical after several days of cold temperatures, high humidity and recent abundant precipitation haven fallen over the region. Expect to see additional showers in the southeast part of the state on Sunday as the upper level low begins to move out of the region. Drying and warming will be the trend for the whole next week. High temperatures will warm to seasonal normals for late September by Tuesday and are expected to rise to well above normal by next Thursday. Expect mainly dry conditions Monday through next week. VP && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from midnight tonight to midnight MDT Sunday night for IDZ023-025. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 3:31 AM MDT | Winter Weather Advisory | PIH | 34 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.